Alert archive / Missouri / Special Weather Statements in 2014
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Sep 18, 2014, 1:07 AM CDT for Jasper County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2014, 1:07 AM CDT (06:07 UTC)
- Expired
- Sep 18, 2014, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
County Jasper County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WWUS83 KSGF 180607
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 AM CDT THU SEP 18 2014
KSZ097-101-MOZ077-088-180630-
CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-
107 AM CDT THU SEP 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE...
NORTHWESTERN JASPER...SOUTHEASTERN CRAWFORD AND SOUTHWESTERN BARTON
COUNTIES UNTIL 130 AM CDT...
AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF NASHVILLE...OR 10 MILES
SOUTHEAST OF PITTSBURG...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL
IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALBA...ASBURY...CARL JUNCTION...
NASHVILLE...NECK CITY...OPOLIS...ORONOGO...PURCELL AND WACO.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3745 9468 3745 9456 3731 9433 3720 9439
3716 9456 3728 9471 3736 9472
TIME...MOT...LOC 0607Z 315DEG 11KT 3732 9454
$$
HATCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Sep 18, 12:11 AM CDT, 56 minutes earlier.
Area forecast discussion, Sep 18, 12:11 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 AM CDT Thu Sep 18 2014
...Mesoscale Discussion and Update to Aviation Section...
.MESOSCALE DISCUSSION...
Issued at 1211 AM CDT THU SEP 17 2014
Convection beginning to show its cards in the past half hour with
a band of storms lining up from Manhattan, KS to Fort Scott, KS to
near Crane, MO. A very modest low level jet is producing just
enough isentropic upglide near the 310 K layer that is tapping
into elevated CAPE in the 500 to 1500 J/kg range to produce this
activity. Training of storms will be the main concern tonight,
with a risk for flash flooding in areas that encounter numerous
storm passages. Otherwise, there is a risk for hail, mainly in the
dime/nickel range, though occasionally reaching low end severe
limits. This activity is rather elevated, thus the wind risk is
low.
Fog has become more prevalent in areas along and southeast of the
plateau during the past hour. Have hoisted the dense fog advisory
in these areas with visibility frequently being reduced to one
quarter mile or less.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 229 PM CDT WED SEP 17 2014
Well its been a little more active than previously thought. Models
did not handle today's situation very well and confidence in
tonight's forecast is low.
A frontal boundary is currently stalled from roughly near
Lamar to Roaring River State Park. West of that boundary
temperatures are in the middle 80s and over the eastern Missouri
Ozarks...temperatures were in the 60s. Convection continues to
regenerate near that boundary and has shown signs of moving slowly
westward.
The short term models are in a bit of a disagreement on the next
12 hours. But the over all trend was to move the axis of
convection slowly westward this evening. Temperatures will be
again tricky tonight through tomorrow. One note to add is there is
another very subtle mid level wave on the Water Vapor imagery over
western Nebraska that is riding southeastward it the mid level flow.
The big question mark is how this will interact with the boundary
in the area overnight and if there will be a similar repeat of
overnight convection developing late tonight through early
tomorrow morning. Will maintain highest chances for additional
convection over portions of southeast Kansas and far southwestern
Missouri for the rest of the evening and tonight.
Even though we have seen some heavy rainfall in the Springfield
area from earlier convection...no headlines for any flash flood
watches because the new development tonight should be southwest of
where the heavy rainfall fell today. There will still be a chance
for an isolated strong storm or two through tonight with marginal
severe hail and wind gusts up to 50 mph with the strongest
convection.
Will have the chance of rain diminishing through out the day on
Thursday as upper level ridging begins to move in and cut off rain
chances. Temperatures will be warmest out west tomorrow...low 80s
and coolest out east...low 70s
.LONG TERM...(Thursday Night through Wednesday)
Issued at 229 PM CDT WED SEP 17 2014
Warm and dry weather with high pressure in the upper levels on
Friday and for most of the day on Saturday. A front will move in
late afternoon and overnight Saturday to bring additional showers
and thunderstorms. Look at the upper level flow and the leftover
moisture from the tropical system out in the southwest U.S...looks
like that will mainly stay southwest of our area and most of the
energy with the trough will stay up in the Great Lakes Region over
the weekend. Will continue to maintain the chance for rain this
weekend but not expecting anything heavy at this time.
The front clears through on Sunday with gradual clearing and
drying. A Canadian airmass moves in for early next week with
seasonable Fall like weather.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1211 AM CDT THU SEP 17 2014
Fog has developed in a more organized fashion along and south of
the plateau, with BBG at 1/4 for the past hour or so. To the
northwest, stratus has maintained itself, for the most part in the
MVFR to low end VFR range. Will continue to watch for fog
potential at SGF given moist surface conditions. Starting to see
tonight's band of storms set up. Generally in a northwest to south
east fashion from near Fort Scott, KS to just west of BBG. For
areas along and west of this band (including JLN) scattered to
numerous storms are expected with IFR restrictions beneath the
heavier downpours. Activity may briefly shunt eastward enough to
affect SGF/BBG, but this shouldn't be until around/after sunrise.
This activity will dissipate through the morning hours with flight
conditions improving to VFR during the afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY until 9 AM CDT Thursday FOR MOZ082-083-091-
092-095>098-102>106.
KS...NONE.
&&
MESOSCALE...Gagan
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...GaganHazardous weather outlook, Sep 18, 12:33 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1233 AM CDT THU SEP 18 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190545- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1233 AM CDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. SIGNIFICANT FOG RISK. DISCUSSION... THUNDERSTORMS ARE DEVELOPING IN A BAND EXTENDING FROM FORT SCOTT KANSAS SOUTHEASTWARD TO AROUND BRANSON MISSOURI. THIS ACTIVITY WILL AFFECT EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI GENERALLY WEST OF THE HIGHWAY 65 CORRIDOR. INDIVIDUAL STORMS WILL MOVE TO THE SOUTHEAST AND TRAIN OVER THE SAME AREAS REPEATEDLY. AS A RESULT...FLASH FLOODING IS POSSIBLE...PARTICULARLY IN LOW LYING AREAS AND LOW WATER CROSSING. IN ADDITION...SMALL HAIL TO THE SIZE OF PENNIES IS EXPECTED...WITH A FEW STORMS CAPABLE OF PRODUCING QUARTER SIZED HAIL. LOCALIZED WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH A FEW STORMS...THOUGH THIS SHOULD BE THE EXCEPTION RATHER THAN THE RULE. AREAS OF FOG WILL LIMIT VISIBILITY TO ONE QUARTER MILE OR LESS ACROSS MUCH OF SOUTHERN MISSOURI...MAINLY ALONG AND SOUTHEAST OF A LINE FROM SALEM MISSOURI TO CASSVILLE MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORM ACTIVITY WILL BE ONGOING IN SOME AREAS EARLY THURSDAY BUT WILL WEAKEN THROUGHOUT THE MORNING. A COLD FRONT WILL BRING ADDITIONAL THUNDERSTORM CHANCES OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Sep 17, 8:39 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL NEVADA 37.84N 94.35W
09/17/2014 E0.75 INCH VERNON MO 911 CALL CENTER
&&
WISESpecial weather statement, Sep 17, 9:12 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 912 PM CDT WED SEP 17 2014 MOZ066-077-180245- BARTON MO-VERNON MO- 912 PM CDT WED SEP 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTON AND SOUTH CENTRAL VERNON COUNTIES UNTIL 945 PM CDT... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRONAUGH...OR 5 MILES NORTH OF VERDELLA... MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRONAUGH...HANNON...LIBERAL AND VERDELLA. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE PRAIRIE STATE PARK. LAT...LON 3752 9430 3753 9460 3772 9455 3773 9433 TIME...MOT...LOC 0213Z 356DEG 15KT 3766 9445 GAGAN
Special weather statement, Sep 17, 10:30 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CDT WED SEP 17 2014
MOZ077-180400-
BARTON MO-
1030 PM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY UNTIL 1100 PM
CDT...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VERDELLA...MOVING SOUTHEAST AT 5 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE HANNON...IANTHA...LAMAR HEIGHTS...LAMAR...
LIBERAL...OAKTON AND VERDELLA.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3765 9444 3765 9442 3750 9421 3740 9442
3760 9456
TIME...MOT...LOC 0330Z 322DEG 6KT 3759 9446
GAGANSpecial weather statement, Sep 18, 12:08 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1208 AM CDT THU SEP 18 2014 MOZ077-088-180545- BARTON MO-JASPER MO- 1208 AM CDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JASPER AND SOUTH CENTRAL BARTON COUNTIES UNTIL 1245 AM CDT... AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF NASHVILLE...OR 11 MILES EAST OF FRONTENAC...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE IANTHA...JASPER...NASHVILLE AND OAKTON. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3733 9422 3725 9449 3745 9457 3752 9439 TIME...MOT...LOC 0509Z 324DEG 7KT 3743 9448 GAGAN
Special weather statement, Sep 18, 12:15 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 AM CDT THU SEP 18 2014 KSZ073-180545- BOURBON KS- 1215 AM CDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 1245 AM CDT... AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARMATON...OR 7 MILES WEST OF FORT SCOTT...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON... GARLAND...HAMMOND...HARDING...MAPLETON...MARMATON...PETERSBURG... REDFIELD...UNIONTOWN AND XENIA. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3803 9462 3767 9462 3780 9508 3804 9508 TIME...MOT...LOC 0515Z 298DEG 13KT 3785 9483 HATCH
Special weather statement, Sep 18, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 AM CDT THU SEP 18 2014
KSZ097-101-MOZ077-088-180630-
CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-
107 AM CDT THU SEP 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE...
NORTHWESTERN JASPER...SOUTHEASTERN CRAWFORD AND SOUTHWESTERN BARTON
COUNTIES UNTIL 130 AM CDT...
AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF NASHVILLE...OR 10 MILES
SOUTHEAST OF PITTSBURG...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL
IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALBA...ASBURY...CARL JUNCTION...
NASHVILLE...NECK CITY...OPOLIS...ORONOGO...PURCELL AND WACO.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3745 9468 3745 9456 3731 9433 3720 9439
3716 9456 3728 9471 3736 9472
TIME...MOT...LOC 0607Z 315DEG 11KT 3732 9454
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:25 PM CDT | Special Weather Statement | SGF | Vernon | 50 min |
| Sep 17, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Sep 17, 9:12 PM CDT | Special Weather Statement | SGF | Barton | 33 min |
| Sep 17, 10:30 PM CDT | Special Weather Statement | SGF | Barton | 30 min |
| Sep 17, 11:25 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Sep 17, 11:31 PM CDT | Dense Fog Advisory | SGF | Barry, Christian, Dent, Douglas, Howell, Oregon and 7 more | 9 hr |
| Sep 18, 12:08 AM CDT | Special Weather Statement | SGF | Barton | 37 min |
| Sep 18, 1:22 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 6 hr |
| Sep 18, 1:38 AM CDT | Special Weather Statement | SGF | Jasper | 37 min |
| Sep 18, 2:17 AM CDT | Special Weather Statement | SGF | Newton | 28 min |
| Sep 18, 3:33 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, McDonald, Newton | 6 hr |
| Sep 18, 12:15 AM CDT | Special Weather Statement | SGF | Bourbon | 30 min |
Nearby
Special Weather Statements in Missouri, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.